Alert archive / Indiana / Flash Flood Warnings in 2013
Flash Flood Warning 15, NWS Wilmington, OH
NWS Wilmington, OH issued this flash flood warning at Jul 1, 2013, 11:57 PM EDT for Ripley County, Indiana. It was in force for 3 hr. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 1, 2013, 11:57 PM EDT (03:57 UTC)
- Expired
- Jul 2, 2013, 3:00 AM EDT
- In force
- 3 hr
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
- Flood severity
- None
County Ripley County, IN
The radar
The Indianapolis radar (KIND), 112 km from the middle of the area, began a volume at 03:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 2, 12:00 AM EDT | HEAVY RAIN 4.73 | 2 Sw Rexville, IN | MEASURED RAINFALL TOTAL FOR JULY 1. RECORDED AT RAWS SITE BIGI3. |
| Jul 2, 12:30 AM EDT | FLASH FLOOD | 1 Sw Rexville, IN | A PORTION OF COUNTY ROAD 900 SOUTH IS CLOSED NEAR US-421 DUE TO RAPIDLY FLOWING WATER. |
| Jul 2, 12:30 AM EDT | FLASH FLOOD | 2 W Rexville, IN | OLD MICHIGAN ROAD IS CLOSED BETWEEN CR 800 SOUTH AND US-421 DUE TO RAPIDLY FLOWING WATER. FLASH FLOODING BEGAN AT AROUND 1150 PM AND CONTINUES AS OF 1230 AM. |
| Jul 2, 12:30 AM EDT | FLASH FLOOD | 3 Sw Rexville, IN | A CAR WAS REPORTED STALLED ON US-421 NEAR THE RIPLEY-JEFFERSON COUNTY LINE DUE TO THE ROADWAY BEING FLOODED. |
| Jul 2, 12:30 AM EDT | FLASH FLOOD | 2 N Bryantsburg, IN | A CAR WAS STALLED ON US-421 NEAR THE RIPLEY-JEFFERSON COUNTY LINE DUE TO THE ROADWAY BEING FLOODED |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 33 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 4.0 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1071 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 674 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 98 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 3.2
The text
As transmitted, in the capitals the NWS used until 2016.
986
WGUS51 KILN 020357
FFWILN
INC137-020700-
/O.NEW.KILN.FF.W.0015.130702T0357Z-130702T0700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
1157 PM EDT MON JUL 1 2013
THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHWESTERN RIPLEY COUNTY IN SOUTHEAST INDIANA...
* UNTIL 300 AM EDT.
* AT 1146 PM EDT...RADAR INDICATED THAT THUNDERSTORMS HAD PRODUCED
VERY HEAVY RAIN ACROSS THE WARNED AREA. ABOUT TWO TO THREE INCHES OF
RAIN HAS FALLEN IN PARTS OF SOUTHWESTERN RIPLEY COUNTY SINCE 10 PM.
THIS BRINGS THE TOTAL FOR THE DAY TO THREE TO FIVE INCHES IN SOME
AREAS...MAINLY SOUTH OF NEW MARION AND NEAR REXVILLE.
* FLOODING IS EXPECTED TO OCCUR OVER MAINLY RURAL AREAS OF
SOUTHWESTERN RIPLEY COUNTY...INCLUDING BENHAM...NEW MARION AND
REXVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.
TO REPORT FLASH FLOODING...GO TO OUR WEBSITE AT WEATHER.GOV/ILN AND
SUBMIT YOUR REPORT VIA SOCIAL MEDIA...WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 3900 8545 3905 8545 3908 8527 3897 8522
3891 8521 3891 8544 3891 8545 3899 8545
$$
HATZOS2 follow-up statements
409
WGUS71 KILN 020508
FFSILN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
108 AM EDT TUE JUL 2 2013
INC137-020700-
/O.CON.KILN.FF.W.0015.000000T0000Z-130702T0700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
RIPLEY IN-
108 AM EDT TUE JUL 2 2013
...FLASH FLOOD WARNING CONTINUES FOR SOUTHWESTERN RIPLEY COUNTY UNTIL
300 AM EDT...
AT 104 AM EDT...RAIN HAD MOSTLY ENDED ACROSS THE WARNING AREA...BUT
FLASH FLOODING CONTINUES. 3 TO 5 INCHES OF RAIN FELL IN SOUTHWESTERN
RIPLEY COUNTY...ESPECIALLY NEAR REXVILLE AND NEW MARION...NEAR AND
ALONG US ROUTE 421.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. DO NOT ATTEMPT TO DRIVE ACROSS FLOWING WATER.
TO REPORT FLASH FLOODING...GO TO OUR WEBSITE AT WEATHER.GOV/ILN AND
SUBMIT YOUR REPORT VIA SOCIAL MEDIA...WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 3905 8540 3907 8527 3897 8522 3891 8521
3891 8545 3899 8545
$$
HATZOS725
WGUS71 KILN 020700
FFSILN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
300 AM EDT TUE JUL 2 2013
INC137-020707-
/O.EXP.KILN.FF.W.0015.000000T0000Z-130702T0700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
RIPLEY IN-
300 AM EDT TUE JUL 2 2013
...THE FLASH FLOOD WARNING FOR SOUTHWESTERN RIPLEY COUNTY WILL EXPIRE
AT 300 AM EDT...
THE HEAVY RAIN RESPONSIBLE FOR THE FLASH FLOODING HAS ENDED...
THEREFORE THE FLASH FLOOD WARNING HAS BEEN ALLOWED TO EXPIRE.
ALTHOUGH HEAVY RAINFALL HAS ENDED ACROSS THE AREA...IT WILL TAKE
SOME TIME FOR THE WATER TO RECEDE. THEREFORE THE FLASH FLOOD WARNING
HAS BEEN REPLACED BY A FLOOD WARNING.
PLEASE REPORT PREVIOUS FLASH FLOODING TO THE NATIONAL WEATHER SERVICE
BY GOING TO OUR WEBSITE AT WEATHER.GOV/ILN AND SUBMITTING YOUR REPORT
VIA SOCIAL MEDIA.
LAT...LON 3905 8540 3907 8527 3897 8522 3891 8521
3891 8545 3899 8545
$$
ARWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this flash flood warning went out at Jul 1, 8:56 PM EDT, 3 hours 1 minute earlier.
Area forecast discussion, Jul 1, 8:56 PM EDT, 3 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 856 PM EDT MON JUL 1 2013 .SYNOPSIS... AN UPPER LEVEL TROUGH WILL SLOWLY SHIFT TO THE WEST OVER THE NEXT FEW DAYS. THE REGION WILL CONTINUE TO EXPERIENCE THUNDERSTORM ACTIVITY FROM THIS FEATURE PRIMARILY DURING THE AFTERNOON AND EARLY EVENING HOURS. && .NEAR TERM /UNTIL 6 AM TUESDAY MORNING/... SHOWERS AND THUNDERSTORMS WILL CONTINUE TO MOVE ACROSS THE FA THIS EVENING AND INTO THE FIRST PART OF THE OVERNIGHT HOURS BEFORE BEGINNING TO DISSIPATE. STORMS WILL CONTINUE TO PRODUCE HEAVY RAINFALL ACROSS SOME AREAS AND THEREFORE CONTINUED TO MENTION THIS TREAT IN THE HWO. MADE ONLY MINOR ADJUSTMENTS TO LOW TEMPERATURES OVERNIGHT WITH LOW TEMPERATURES STILL GENERALLY IN THE LOW 60S. && .SHORT TERM /6 AM TUESDAY MORNING THROUGH TUESDAY NIGHT/... THE UPPER LEVEL TROUGH WILL CONTINUE TO INFLUENCE THE WEATHER PATTERN ON TUESDAY WITH SCATTERED SHOWER AND THUNDERSTORM ACTIVITY INCREASING IN COVERAGE FOR THE AFTERNOON HOURS AND INTO THE EARLY EVENING HOURS. EXPECT COVERAGE TO BE SLIGHTLY LESS ON TUESDAY THAN ON MONDAY HOWEVER THUNDERSTORMS THAT DEVELOP WILL HAVE THE POTENTIAL TO PRODUCE HEAVY RAINFALL...SMALL HAIL...AND GUSTY WINDS. EXPECT THUNDERSTORM ACTIVITY TO DECREASE DURING THE EVENING HOURS AND FOR THE OVERNIGHT HOURS. WITH SLIGHTLY LESS THUNDERSTORM ACTIVITY EXPECT TEMPERATURES TO BE A LITTLE HIGHER ON TUESDAY. HIGHS WILL GENERALLY RANGE FROM THE MIDDLE 70S TO MIDDLE 80S. && .LONG TERM /WEDNESDAY THROUGH MONDAY/... DEEP MERIDIONAL FLOW BETWEEN A TROUGH TO THE WEST AND A RIDGE TO THE EAST WILL KEEP OPEN A PIPELINE OF MOISTURE HEADING INTO THE REGION. VARIOUS NORTHWARD MOVING DISTURBANCES WILL RESULT IN A CONTINUATION OF UNSETTLED CONDITIONS ACROSS THE REGION. AT THIS POINT THE GREATEST COVERAGE OF SHOWERS AND THUNDERSTORMS IS EXPECTED THURSDAY. CLOUDS AND PRECIPITATION WILL MAINTAIN HIGHS BELOW NORMAL THROUGH FRIDAY WITH LOWS REMAINING ABOVE NORMAL. AS MID CONTINENT TROUGH WEAKENS THE RIDGE WILL BUILD WEST INTO THE SOUTHEAST STATES. THERE WILL STILL BE DISTURBANCES ROTATING AROUND THE PERIPHERY OF THE HIGH WHICH WILL ALLOW FOR MAINLY DIURNAL CONVECTION ALTHOUGH THIS SHOULD BE MORE SCATTERED IN NATURE. HIGHS SHOULD BE ABLE TO WARM TO NEAR OR SLIGHTLY ABOVE NORMAL. WARM AND MUGGY NIGHTS WILL PREVAIL. && .AVIATION /01Z TUESDAY THROUGH SATURDAY/... A LARGE AREA OF LIGHT RAIN WITH EMBEDDED THUNDERSTORMS WILL LIFT NORTHWARD ACROSS THE OHIO RIVER AND MAY AFFECT THE TERMINALS FOR THE FIRST HALF THE NIGHT BEFORE THE AREA OF PRECIPITATION WEAKENS. A STRATUS DECK AFFECTING KDAY IS EXPECTED TO MOVE OUT OF THE AREA THIS EVENING. HOWEVER...ADDITIONAL DEVELOPMENT OF STRATUS APPEARS LIKELY AROUND SUNRISE...MAINLY ACROSS OUR SOUTHWESTERN OHIO TERMINALS...CLOSER TO A SURFACE LOW. ADDITIONAL SHOWERS AND THUNDERSTORMS ARE EXPECTED ONCE AGAIN ON TUESDAY...WITH THE HIGHEST COVERAGE BEING WEST OF THE INTERSTATE 75 CORRIDOR. OUTLOOK...THUNDERSTORMS POSSIBLE THROUGH WEDNESDAY. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...NONE. KY...NONE. IN...NONE. && SYNOPSIS...NOVAK NEAR TERM...NOVAK SHORT TERM...NOVAK LONG TERM... AVIATION...LATTO
Hazardous weather outlook, Jul 1, 7:54 PM EDT, 4 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 754 PM EDT MON JUL 1 2013 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-030000- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT- PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE- SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON- FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY- FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN- HIGHLAND-ADAMS-PIKE-SCIOTO- 754 PM EDT MON JUL 1 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO. .DAY ONE...TONIGHT. SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS THE AREA TONIGHT. HEAVY RAINFALL WILL BE POSSIBLE WITH SOME OF THESE STORMS AND MAY LEAD TO FLOODING ISSUES ACROSS PORTIONS OF THE AREA. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. UNDER THE CONTINUED INFLUENCE OF AN UPPER LEVEL LOW PRESSURE SYSTEM SCATTERED THUNDERSTORMS CAN BE EXPECTED MAINLY DURING THE AFTERNOON AND EVENING HOURS ON TUESDAY AND WEDNESDAY. WIDESPREAD SEVERE STORMS ARE NOT EXPECTED... HOWEVER A FEW STORMS MAY PRODUCE GUSTY WINDS AND SMALL HAIL. HEAVY RAINFALL AND FLOODING WILL BE POSSIBLE WITH THESE STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Jul 1, 10:31 PM EDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1031 PM EDT MON JUL 01 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0607 PM FLASH FLOOD 5 N MARSHALL 39.22N 83.48W
07/01/2013 HIGHLAND OH PUBLIC
BLINCO CREEK WAS OVERFLOWING OUT OF ITS BANKS ONTO
OVERMAN ROAD. OVERMAN ROAD HAD WATER OVER IT IN SEVERAL
LOCATIONS. TIME OF EVENT ESTIMATED FROM RADAR.
0607 PM HAIL 5 N MARSHALL 39.22N 83.48W
07/01/2013 E1.75 INCH HIGHLAND OH PUBLIC
HAIL CAUSED SIGNIFICANT DAMAGE TO A BEAN FIELD NEAR
OVERMAN ROAD. TIME ESTIMATED FROM RADAR.
0608 PM FLASH FLOOD 3 WNW RAINSBORO 39.24N 83.48W
07/01/2013 HIGHLAND OH PUBLIC
WATER FLOWING OVER KARNES ROAD NEAR FALL CREEK CHURCH.
TIME OF EVENT ESTIMATED FROM RADAR.
0609 PM TSTM WND DMG 3 WNW RAINSBORO 39.24N 83.46W
07/01/2013 HIGHLAND OH PUBLIC
ONE TREE DOWNED ON KARNES ROAD. TIME ESTIMATED FROM
RADAR.
&&
HATZOSLocal storm report, Jul 1, 11:07 PM EDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1107 PM EDT MON JUL 01 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1105 PM FLASH FLOOD DELHI TOWNSHIP 39.10N 84.61W
07/01/2013 HAMILTON OH LAW ENFORCEMENT
A CREEK WAS REPORTED OUT OF ITS BANKS AND FLOODING
PORTIONS OF THE TOWNSHIP.
&&
ASLLocal storm report, Jul 1, 11:08 PM EDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1108 PM EDT MON JUL 01 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1106 PM FLASH FLOOD CINCINNATI 39.14N 84.51W
07/01/2013 HAMILTON OH LAW ENFORCEMENT
DRAINAGE DITCHES WERE OVERFLOWING INTO STREETS IN THE
CITY.
&&
ASLLocal storm report, Jul 1, 11:37 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1137 PM EDT MON JUL 01 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1136 PM FLASH FLOOD COVINGTON 39.04N 84.51W
07/01/2013 KENTON KY LAW ENFORCEMENT
MULTIPLE ROADS CLOSED DUE TO HIGH WATER.
&&
ALANRLocal storm report, Jul 1, 11:42 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1142 PM EDT MON JUL 01 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1140 PM FLASH FLOOD NEWPORT 39.08N 84.49W
07/01/2013 CAMPBELL KY LAW ENFORCEMENT
ROADS CLOSED FROM 11TH AND MONMOUTH TO 18TH AND MONMOUTH
&&
ALANRLocal storm report, Jul 1, 11:44 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1144 PM EDT MON JUL 01 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1115 PM FLASH FLOOD 1 NNE DOWNTOWN CINCINNA 39.12N 84.50W
07/01/2013 HAMILTON OH BROADCAST MEDIA
WATER FLOWING OVER ROADS IN MT. AUBURN.
&&
BCThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 11:04 PM EDT | Areal Flood Advisory | ILN | Ripley | 3 hr |
| Jul 2, 2:56 AM EDT | Areal Flood Warning | ILN | Ripley | 5 hr |
Nearby
Flash Flood Warnings in Indiana, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.